Alert archive / Arkansas / Wind Advisories in 2011

Wind Advisory 26, NWS Memphis, TN

November 14, 20117 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Nov 14, 2011, 9:21 AM CST for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2011, 9:21 AM CST (15:21 UTC)
Expired
Nov 14, 2011, 3:30 PM CST
In force
6 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WWUS74 KMEG 141521
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
921 AM CST MON NOV 14 2011

...WINDY CONDITIONS ACROSS THE NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL TODAY...

.A STRONG PRESSURE GRADIENT WILL RESULT IN SOUTH TO SOUTHWEST
WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH ACROSS NORTHEAST
ARKANSAS AND THE BOOTHEEL OF MISSOURI TODAY. WINDS WILL DIMINISH
THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS.

ARZ008-009-017-018-026>028-MOZ113-115-142200-
/O.NEW.KMEG.WI.Y.0026.111114T1521Z-111114T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
921 AM CST MON NOV 14 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

* WINDS...SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO
  40 MPH.

* TIMING...THROUGH 4 PM CST THIS AFTERNOON.

* IMPACTS...WINDS WITH THIS MAGNITUDE WILL CAUSE UNSECURED ITEMS
  SUCH AS GARBAGE CANS TO BE BLOWN OVER...AND MAY DOWN WEAKENED
  TREE BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SJM
1 follow-up statement
853 
WWUS74 KMEG 142130
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CST MON NOV 14 2011

ARZ008-009-017-018-026>028-MOZ113-115-142230-
/O.CAN.KMEG.WI.Y.0026.000000T0000Z-111114T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
330 PM CST MON NOV 14 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL
HAVE DROPPED BELOW ADVISORY CRITERIA.

$$

SJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 14, 5:04 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Nov 14, 5:04 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
504 AM CST MON NOV 14 2011

.DISCUSSION... /ISSUED 418 AM CST MON NOV 14 2011/

ANOTHER BREEZY AND MILD DAY IN STORE FOR THE MIDSOUTH. SUSTAINED
WIND SPEEDS SHOULD PREVAIL JUST BELOW ADVISORY CRITERIA...AT 15 TO
25 MPH. A FEW GUSTS TO 30 TO 35 MPH WILL WILL BE POSSIBLE NORTH OF
I40.

RAIN CHANCES BEGIN TO INCREASE LATE THIS AFTERNOON NEAR THE KY AND
MO BORDERS...WITH THE APPROACH OF A SURFACE COLD FRONT. 06Z NAM
SOUNDING FOR FAR NORTHWEST TN AT 21Z SHOWED A SURFACE BASED CAPE
NEAR 1000 J/KG...WEAKLY CAPPED NEAR 825 MB. THESE NUMBERS WERE
PREDICATED ON A 65F SURFACE DEWPOINT...WHICH MAY BE OPTIMISTIC.
DIRECTIONAL SHEAR WAS MARGINAL...BUT LINEAR SHEAR QUITE IMPRESSIVE...
PERHAPS TOO STRONG FOR SUSTAINED DEEP UPDRAFTS. OVER THE REMAINDER
OF THE MIDSOUTH... CONVECTIVE FOCUS WILL DIFFICULT TO COME BY. SEE
LITTLE REASON TO GO ABOVE CHANCE POPS AWAY FROM THE FRONT. THIS
FRONT WILL SAG SOUTHWARD TO NEAR THE I40 CORRIDOR TONIGHT...
INCREASING RAIN CHANCES FOR THE MEMPHIS METRO.

ECMWF AND GFS ARE IN AGREEMENT AGAIN WITH THE HANDLING OF A CLOSED
UPPER LOW LIFTING FROM NORTHERN BAJA TO EAST TX BY TUESDAY EVENING.
THE UPPER LOW WILL BEGIN TO OPEN AND SPEED ITS EASTWARD MOVEMENT
INTO AR AND THE MIDSOUTH EARLY WEDNESDAY MORNING. BEST RAIN
CHANCES OVER THE MIDSOUTH ARE LIKELY JUST AHEAD OF THE UPPER
LOW...ALONG AND NORTH OF A STATIONARY FRONT TUESDAY EVENING.
REMNANTS OF THE UPPER LOW WILL LIFT INTO APPALACHIA BY MIDDAY
WEDNESDAY. SOME BRIEF WRAP AROUND LIGHT SHOWERS AND COLD ADVECTION
STRATO CUMULUS EARLY WEDNESDAY SHOULD QUICKLY GIVE WAY TO CLEARING
SKIES ACROSS THE MIDSOUTH BY LATE WEDNESDAY AFTERNOON.

DRY MIDCONTINENTAL HIGH PRESSURE WILL DOMINATE MIDSOUTH WEATHER
FOR LATTER PART OF THE WORKWEEK AND EARLY WEEKEND. AS THE UPPER
LEVEL FLOW TRANSITIONS TO SOUTHWESTERLY... RETURN LOW LEVEL FLOW
WILL BEGIN TO RAMP UP BY SATURDAY OVER THE DELTA... AND BY SUNDAY
ACROSS THE REMAINDER OF THE MIDSOUTH. IN A NEAR REPEAT OF THIS PAST
WEEKEND... GUSTY WINDS AND INCREASING DEWPOINTS WILL PREVAIL. BY
SUNDAY AFTERNOON... A SLOW MOVING COLD FRONT MAY PROVIDE FOCUS FOR
DEVELOPING SHOWERS AND THUNDERSTORMS OVER EASTERN AR AND NORTHWEST
TN. OVERALL...GFS AND ECMWF WERE IN GOOD AGREEMENT THROUGH DAY 7.

PWB

&&

.AVIATION...

12Z TAF SET

MVFR CIGS CURRENTLY MOVING INTO THE MIDSOUTH AT THIS TIME. CIGS MAY
LOWER SOME...POSSIBLY TO IFR AT KTUP...THROUGH 15-16Z.
THEREAFTER...GRADUAL LIFTING OF CIGS WILL OCCUR. BY 21Z...ALL TAF
SITES SHOULD BE VFR. MVFR CIGS WILL RETURN BETWEEN 7-12Z AT ALL
TAF SITES...AND AGAIN POSSIBLY IFR CIGS MAY OCCUR AT KTUP. AFTER
00Z...EXPECT AN AREA OF SHRAS/TSRAS TO DEVELOP ALONG A CORRIDOR
FROM CENTRAL ARKANSAS THROUGH NORTHEAST ARKANSAS INTO WESTERN
KENTUCKY. THIS AREA WILL SEE ROUND AFTER ROUND OF ACTIVITY WITH
TSRAS GRADUALLY DYING OFF DURING THE EVENING HOURS DUE TO THE LOSS
OF DAYTIME HEATING. HAVE MENTION OF VCTS STARTING AT 00Z WITH A
TEMPO FOR -TSRA BETWEEN 4Z-8Z FOR AT KJBR. AFTER 8Z...EXPECT
STEADY -SHRA ACTIVITY REDUCING VSBYS TO MVFR. STRONG S WINDS WILL
GRADUALLY LESSEN AS THE DAY PROGRESSES. SPEEDS WILL RANGE FROM
10-18 KTS WITH HIGHER GUSTS. AFTER 00Z...SPEEDS WILL DECREASE TO
BETWEEN 4-8 KTS.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  79  64  77  54 /  20  50  60  90
MKL  76  60  73  51 /  20  60  60  90
JBR  77  58  67  47 /  20  80  80  90
TUP  79  62  77  62 /  20  30  60  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 14, 9:20 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
920 AM CST MON NOV 14 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
920 AM CST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL UNTIL 4 PM CST. A STRONG PRESSURE GRADIENT WILL RESULT IN
SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

Nearby

Wind Advisories in Arkansas, 2011Wind Advisories in Missouri, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.